72.1K members
1.2M posts
cancel
Showing results forΒ 
Search instead forΒ 
Did you mean:Β 

Docetaxel and swollen ankles

4 REPLIES 4
blueash
Community Champion

Re: Docetaxel and swollen ankles

It takes a few months - I had it really bad. My eyes were always streaming and I had puffy neck, fingers, legs feet and tummy. They would not give me tablets for it because they said my liver and kidneys had worked so hard during the chemo they should be left to recover. Anyway mine was so bad that if you pushed your finger in my lower leg/foot the indent would stay there for ages!

 

It does go but it will take a long time in my experience.

dragonladybh3
Member

Re: Docetaxel and swollen ankles

I finished chemo end of February and my left leg started to swell. Tests were undertaken which ruled out a DVT . Both legs became swollen and I had difficulty walking, getting in and out of bed and having a bath. My husband had ti help me put my socks on as I could not reach my feet.

 

I was also told it was water retention and it would go on its own. But the legs became painful and i saw the lymphoedama nurse who gave me some pressure stockings - which hubby had to help me put on! I was also prescribed  Furisomide [sorry cant spell!] taken once a day. A couple of weeks ago, when on my third prescription,  the tablets were doubled and at last the swelling started to decrease. My ankles to thighs measured the same. Now I have kneecaps, ankle bones and over the last couple of days I can feel my shin bones.

 

It is 4 am and I am wide awake cos my ankles and feet feel as if they are encased in a metal sock . i cannot "rock" my feet. Eventually the stiffness will subside and I hope to get comfortable enough to sleep.

Like you I thought it would never change but after nearly four months my legs are improving. Walking and puttiing my body weight on my legs helps a little. Its unpleasant to have it for so long but at least it is going. Good luck 

 

JoJo45
Member

Re: Docetaxel and swollen ankles

Marie Else,
I too had swollen ankles for weeks, I didn't know it was a side effect, thanks for that.
I'm please to say though that over this last week or so I have ankles πŸ˜€ I can actually see the shape of them again. I had my last chemo at the end of February, but when I saw my consultant on Monday he said that the radiotherapy can prolong the effects of chemo, due to the body coping with the new treatments.
The swelling will reduce, keep your feet elevated when resting but it is important to keep mobile too. I also found massaging my feet helped, which I had to do because of the dry skin.
Hope you start to feel better soon. Xx
BonitaE_BCC
Member

Re: Docetaxel and swollen ankles

Hi Marie Else,

 

Sorry to hear about your symptoms and that you have yet to receive a response. 

 

In the meantime you can always post on our Ask the Nurse board or call our helpline on 0808 800 6000, who will be able to talk you through any questions you have and offer a friendly ear. The opening hours are below:

 

Monday-Friday, 9am-5pm
Late opening Wednesday, 9am-7pm
Saturday, 9am-1pm

 

Best wishes, 

Bonita 

Marie Else
Member

Docetaxel and swollen ankles

It's been four weeks since my last cycle of docetaxel, and my feet and ankles are still swollen. My chemo unit tells me it's a common side effect and "there's no need" to do anything about it because the oedema will "eventually disappear on its own". But it's both uncomfortable (very difficult to get into my shoes) and unsightly - what advice have other people here had? And how long did it take untilt the oedema disappeared?